An upper bound for the first eigenvalue of a spherical cap

Mark A Pinsky*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

By working with suitable test functions, we obtain an upper bound for the principal eigenvalue of a geodesic ball on a sphere of arbitrary dimension. This bound is sharp in the limiting case when the radius of the ball approaches the diameter of the sphere.

Original languageEnglish (US)
Pages (from-to)171-174
Number of pages4
JournalApplied Mathematics & Optimization
Volume30
Issue number2
DOIs
StatePublished - Sep 1 1994

Keywords

  • AMS classification: 34B24, 34L15
  • Principal eigenvalue
  • Spherical cap
  • Sturm-Liouville problem

ASJC Scopus subject areas

  • Applied Mathematics
  • Mathematics(all)

Fingerprint Dive into the research topics of 'An upper bound for the first eigenvalue of a spherical cap'. Together they form a unique fingerprint.

Cite this